Alert archive / Washington / River Flood Warnings in 2026

River Flood Warning 13, NWS Seattle, WA

March 13, 2026Lewis County, Washington

NWS Seattle, WA issued this river flood warning at Mar 13, 2026, 10:53 PM PDT for Lewis County, Washington. It was in force for 17 hr.

The area

The outline as issued.

The facts

Issued
Mar 13, 2026, 10:53 PM PDT (05:53 UTC)
Expired
Mar 14, 2026, 3:30 PM PDT
In force
17 hr
Issued by
NWS Seattle, WA
Area
Storm-based polygon
Flood severity
Minor

County Lewis County, WA

The radar

The Portland,OR radar (KRTX), 104 km from the middle of the area, began a volume at 05:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Newaukum River near Chehalis (NEWW1).

Action stage
200.5 ft
Minor stage
202.5 ft
Moderate stage
204.5 ft
Major stage
205.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 12025000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

327 
WGUS46 KSEW 140553
FLWSEW

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Seattle WA
1053 PM PDT Fri Mar 13 2026

...The National Weather Service in Seattle WA has issued a Flood 
Warning for the following rivers in Washington...

  Newaukum River Near Chehalis affecting Lewis County.

.This is a re-issuance of the previous flood warning, but updated 
with the latest flood information.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Additional information is available at www.weather.gov.

The next statement will be issued by Saturday morning at 700 AM PDT.

&&

WAC041-141400-
/O.NEW.KSEW.FL.W.0013.260314T0553Z-260315T0409Z/
/NEWW1.1.ER.260313T2133Z.260314T0600Z.260314T1908Z.NO/
1053 PM PDT Fri Mar 13 2026

...FLOOD WARNING IN EFFECT FROM THIS EVENING TO LATE TOMORROW 
EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Newaukum River near Chehalis.

* WHEN...From this evening to late tomorrow evening.

* IMPACTS...At 202.5 feet, flood waters will inundate many roads and 
  residential and commercial areas along the Newaukum River and its 
  forks.  Flooding in some areas may be deep and hazardous 
  especially near rivers. Impacted roadways and surrounding areas 
  include Jackson Hwy. and Tune, Rush, Sommerville, Griel, Hamilton, 
  Tauscher, Guerrier, Kirkland, Macomber, Rice, Senn, Lucas Creek, 
  Middle Fork and North Fork Roads.  A stage of 202.5 feet on the 
  Newaukum roughly corresponds to Phase 2 flood in the Lewis County 
  flood system.

* ADDITIONAL DETAILS...
  - At 9:45 PM PDT Friday the stage was 203.9 feet.
  - Flood stage is 202.5 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 9:45 PM PDT Friday was 203.9 feet.
  - Forecast...The river is expected to rise to a crest of 204.1
    feet late this evening. It will then fall below flood stage
    early tomorrow afternoon.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4657 12248 4652 12289 4662 12305 4675 12295
      4668 12286 4676 12264


$$
3 follow-up statements
345 
WGUS86 KSEW 141325
FLSSEW

Flood Statement
National Weather Service Seattle WA
625 AM PDT Sat Mar 14 2026

...The Flood Warning is extended for the following rivers in 
Washington...

  Newaukum River Near Chehalis affecting Lewis County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued by this afternoon at 230 PM PDT.

&&

WAC041-142130-
/O.EXT.KSEW.FL.W.0013.000000T0000Z-260315T0455Z/
/NEWW1.1.ER.260313T2133Z.260314T1045Z.260314T1955Z.NO/
625 AM PDT Sat Mar 14 2026

...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Newaukum River near Chehalis.

* WHEN...Until late this evening.

* IMPACTS...At 202.5 feet, flood waters will inundate many roads and 
  residential and commercial areas along the Newaukum River and its 
  forks.  Flooding in some areas may be deep and hazardous 
  especially near rivers. Impacted roadways and surrounding areas 
  include Jackson Hwy. and Tune, Rush, Sommerville, Griel, Hamilton, 
  Tauscher, Guerrier, Kirkland, Macomber, Rice, Senn, Lucas Creek, 
  Middle Fork and North Fork Roads.  A stage of 202.5 feet on the 
  Newaukum roughly corresponds to Phase 2 flood in the Lewis County 
  flood system.

* ADDITIONAL DETAILS...
  - At 5:45 AM PDT Saturday the stage was 204.0 feet.
  - Flood stage is 202.5 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 5:45 AM PDT Saturday was 204.1 feet.
  - Forecast...The river is expected to fall below flood stage
    this afternoon and continue falling to 196.6 feet early
    Tuesday morning.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4657 12248 4652 12289 4662 12305 4675 12295
      4668 12286 4676 12264


$$
355 
WGUS86 KSEW 141748
FLSSEW

Flood Statement
National Weather Service Seattle WA
1048 AM PDT Sat Mar 14 2026

...The Flood Warning is extended for the following rivers in 
Washington...

  Newaukum River Near Chehalis affecting Lewis County.

...The Flood Warning continues for the following rivers in 
Washington...

  Skookumchuck River Near Bucoda affecting Thurston County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued by this evening at 700 PM PDT.

&&

WAC041-150200-
/O.EXT.KSEW.FL.W.0013.000000T0000Z-260315T0529Z/
/NEWW1.1.ER.260313T2133Z.260314T1045Z.260314T2029Z.NO/
1048 AM PDT Sat Mar 14 2026

...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Newaukum River near Chehalis.

* WHEN...Until late this evening.

* IMPACTS...At 202.5 feet, flood waters will inundate many roads and 
  residential and commercial areas along the Newaukum River and its 
  forks.  Flooding in some areas may be deep and hazardous 
  especially near rivers. Impacted roadways and surrounding areas 
  include Jackson Hwy. and Tune, Rush, Sommerville, Griel, Hamilton, 
  Tauscher, Guerrier, Kirkland, Macomber, Rice, Senn, Lucas Creek, 
  Middle Fork and North Fork Roads.  A stage of 202.5 feet on the 
  Newaukum roughly corresponds to Phase 2 flood in the Lewis County 
  flood system.

* ADDITIONAL DETAILS...
  - At 9:45 AM PDT Saturday the stage was 203.1 feet.
  - Flood stage is 202.5 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 9:45 AM PDT Saturday was 204.1 feet.
  - Forecast...The river is expected to fall below flood stage
    this afternoon and continue falling to 196.5 feet early
    Tuesday morning.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4657 12248 4652 12289 4662 12305 4675 12295
      4668 12286 4676 12264


$$

WAC067-150200-
/O.EXT.KSEW.FL.W.0011.000000T0000Z-260315T2337Z/
/BCDW1.2.ER.260313T1951Z.260314T1515Z.260315T1737Z.NO/
1048 AM PDT Sat Mar 14 2026

...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW AFTERNOON...

* WHAT...Moderate flooding is occurring and moderate flooding is 
  forecast.

* WHERE...Skookumchuck River near Bucoda.

* WHEN...Until tomorrow afternoon.

* IMPACTS...At 213.0 feet, the Skookumchuck River in Thurston County 
  will flood several residential and business areas around Bucoda. 
  Flood waters will cover many roads.

* ADDITIONAL DETAILS...
  - At 9:45 AM PDT Saturday the stage was 214.1 feet.
  - Flood stage is 211.5 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 9:45 AM PDT Saturday was 214.2 feet.
  - Forecast...The river is expected to fall below flood stage
    late tomorrow morning and continue falling to 208.3 feet
    early Tuesday morning.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4677 12251 4676 12274 4672 12286 4681 12293
      4688 12278 4692 12260


$$

33
518 
WGUS86 KSEW 142230
FLSSEW

Flood Statement
National Weather Service Seattle WA
330 PM PDT Sat Mar 14 2026

...The Flood Warning is cancelled for the following rivers in 
Washington...

  Newaukum River Near Chehalis affecting Lewis County.

WAC041-142330-
/O.CAN.KSEW.FL.W.0013.000000T0000Z-260314T2230Z/
/NEWW1.1.ER.260313T2133Z.260314T1045Z.260314T1839Z.NO/
330 PM PDT Sat Mar 14 2026

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Newaukum River Near Chehalis.

* ADDITIONAL DETAILS...
  - At 2:45 PM PDT Saturday the stage was 201.5 feet.
  - Forecast...The river will continue to recede.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4657 12248 4652 12289 4662 12305 4675 12295
      4668 12286 4676 12264


$$

33

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Mar 13, 8:35 PM PDT, 2 hours 18 minutes earlier.

Area forecast discussion, Mar 13, 8:35 PM PDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
835 PM PDT Fri Mar 13 2026

.SYNOPSIS...
A stationary front over the Columbia River will begin to move
out of the region this weekend. Widespread precipitation will
decrease in coverage into Saturday, with a convergence zone
continuing to affect portions of the Cascades and adjacent
foothills. Warmer temperatures are on the way next week,
although the pattern will continue to remain unsettled with
additional systems passing through with more widespread rain.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
The stalled frontal boundary responsible for the persistent rain and
snow of the past 36 hours is finally getting shoved southeastward
this evening as a trailing upper trough axis swings onshore.
Precipitation will gradually taper off from north to south overnight
with only a few rain and/or snow showers continuing into Saturday
morning. Temperatures, particularly in outlying areas away from
Puget Sound, will flirt with the freezing mark by morning. So any
snow and moisture that remains could lead to some slippery road
conditions. Drier conditions are expected areawide Saturday
afternoon into Saturday night as weak upper ridging noses into the
area. After a chilly start, much of Sunday looks dry before
precipitation starts to creep back into the picture Sunday night
into Monday ahead of an approaching warm front. By Western
Washington standards, the difference in temperatures between
this weekend and early in the coming week will be a sort of weather
whiplash as we warm back well into the 50s...perhaps approaching 60
in spots with snow levels skyrocketing well above the passes. No
forecast updates planned at this time. Previous discussion with
updated aviation portion.   27

The synoptic pattern remains relatively intact, with a
stationary front along the Columbia River, and a strong zonal upper
level jet over the state expanding over the northern CONUS. A
shallow shortwave trough will pass through Saturday afternoon,
with a ridge beginning to build over the Pacific late this
weekend.

Precipitation: Widespread stratiform showers continue on radar
this afternoon. The precipitation has transitioned from snow to
rain in spots as temperatures struggle to climb into the upper
30s this afternoon (many spots will likely remain in the mid
30s). The ensembles have the stratiform precipitation
diminishing from north to south this evening. A convergence zone
is expected to setup across the foothills/west slopes of the
Cascades tonight into the first part of Saturday. The overall
moisture output from this convergence zone will be significantly
less than the precipitation past 24 hours. The temperatures
tonight however will be a couple degrees cooler in spots, with
lows right around freezing (areas closest to water will see lows
in the mid 30s, and mountain areas with fresh snow will see lows
in the teens).

For impacts: the heavy snow threat has ended for the Olympics
this afternoon, and the winter storm warning was subsequently
cancelled. Snow showers will continue, but are not expected to
produce any significant impacts. For the Cascades, heavy snow is
expected to continue on the west slopes through tonight. Travel
continues to remain dangerous in the passes with several
roadways experiencing closures at times today. The winter storm
warning will continue into Saturday morning, with travelers
encouraged to check road conditions on WSDOT before traveling.
Hi-res ensemble guidance was keeping a medium to high chance of
central Cascade foothill and valley locations receiving an
additional 1-2 inches of snow through Saturday morning with the
convergence zone. Given the lower snow levels in this area, and
the impacts from this morning's snow, the winter weather
advisory was extended through 11 AM for the King/Pierce County
areas, and expanded to include a portion of the foothills
extending into southern Snohomish County. Snow in these areas
will be dependent on the location that the convergence zone sets
up. Remaining lowland areas have a low probability of seeing any
accumulating snow (let alone a trace), but may still see
snowflakes come down tonight for any shower that moves through.

The precipitation will wrap up Saturday evening, with a break in
any moisture for the majority of the day until Sunday evening
(a 30% chance of snow showers will continue in the mountains).
Temperatures will warm considerably from Friday into Saturday
and Sunday, with highs returning into the mid 40s. Lows will
still remain around freezing for most through the weekend. Winds
will vary at times between the south and north, but generally
remain around 5 to 10 mph.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
There are strong signals that the following week will continue
to remain active, as ensembles continue to point to a warmer and
wet pattern continuing into next week. Weak atmospheric river
conditions are expected to continue as the jet stream remains on
the west coast, but shifts north into northern WA/southern B.C.
next week. The main concern will be potential hydro impacts from
higher snow levels from the warm air moving in, and some snow
melt from recent snows. See the hydrology section below for
additional details on river flooding. The precipitation is
primarily focused in the mountains, and the coast. Temperatures
will climb through the week, with highs approaching upper 50s to
60 towards Wednesday through Friday.

HPR

&&

.AVIATION...Westerly flow aloft will continue into Saturday before
flow transitions more NW Saturday afternoon. Precipitation
associated with the frontal system that was stalled over Western
Washington continues to slide southwards this evening, and mainly is
impacting KSEA southwards as of 03z. Additional showers will develop
tonight into Saturday with weak convergence over central Puget
Sound. Snow or rain/snow mix will be likely in showers, however,
accumulations are not expected on paved surfaces. Due to abundant
surface moisture, cigs and vsbys are expected to remain deteriorated
for most terminals tonight, especially for KPAE southwards. LIFR/IFR
are expected around Puget Sound with MVFR/IFR elsewhere. VFR cigs
will continue for the coast. Further improvements to widespread VFR
are then forecasted by midday Saturday with more SCT/BKN conditions.
Light winds this evening will increase from the west Saturday
morning with increasing onshore flow.

KSEA...Steadier snow will subside between 0400z to 0430z as
precipitation continues to taper off and move south of the terminal.
Weak convergence zone activity will support isolated snow or
rain/snow showers tonight (mainly after 07-08z) into Saturday
morning before drier conditions return after 15z. Cigs and vsbys
will remain deteriorated tonight with light surface winds. Primarily
LIFR conditions through 15z with brief IFR cigs at times into
Saturday morning. FG also likely to develop overnight and continue
through 13-16z Saturday. Cigs will improve to MVFR mid Saturday
morning before returning to VFR generally after 18-19z. Light,
variable winds will become light S/SW tonight with light S/SE winds
on Saturday. JD

&&

.MARINE...
A stalled front near the Oregon border this afternoon will shift
southeastward tonight and Saturday as a surface ridge builds into
the coastal and offshore waters. This will lead to increasing
onshore flow over the coastal waters and in the Strait of Juan de
Fuca tonight into Saturday. The ridge will shift onshore Saturday
night and Sunday as a strong warm front approaches the offshore
waters. The warm front will lift northward across area waters
Monday into Tuesday for increasing winds and seas.

27

&&

.HYDROLOGY...
Flood Watches remain in effect for SW Washington
including Grays Harbor, Thurston and Lewis counties due to
potential flooding. Both the Newaukum River near Chehalis and
the Skookumchuck River near Bucoda have reached flood stage,
with the Chehalis at Grand Mound following early Saturday.
Rivers will crest this weekend.

An atmospheric river is expected to move inland to the north
early next week. This could bring additional flooding concerns
to portions of the area as several rivers are forecast to reach
Action Stage. For now, the only river forecast to reach flood
stage is the Skokomish River.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Winter Storm Warning until 5 AM PDT Saturday for Cascades of
     Pierce and Lewis Counties-Cascades of Snohomish and
     Northern King Counties-Cascades of Southern King County.

     Flood Watch through Sunday afternoon for Cascades of Pierce
     and Lewis Counties-Foothills and Valleys of Thurston and
     Lewis Counties-Foothills of the Western and Southern
     Olympic Peninsula-Grays Harbor County Coast-Lower
     Chehalis River Valley-Lowlands of Lewis and Southern
     Thurston Counties-Middle Chehalis River Valley-Olympia
     and Southern Puget Sound-Olympics-Willapa and Black Hills.

     Winter Weather Advisory until 11 AM PDT Saturday for Foothills
     and Valleys of Snohomish and Northern King Counties.

     Winter Weather Advisory until 11 AM PDT Saturday for Foothills
     and Valleys of Central King County-Foothills and Valleys
     of Pierce and Southern King Counties.

PZ...Small Craft Advisory from 11 PM this evening to 11 PM PDT
     Saturday for Central U.S. Waters Strait Of Juan De Fuca-
     Coastal Waters From Cape Flattery To James Island 10 To
     60 Nm-Coastal Waters From Cape Flattery To James Island
     Out 10 Nm-Coastal Waters From James Island To Point
     Grenville 10 To 60 Nm-Coastal Waters From James Island To
     Point Grenville Out 10 Nm-Coastal Waters From Point
     Grenville To Cape Shoalwater 10 To 60 Nm-Coastal Waters
     From Point Grenville To Cape Shoalwater Out 10 Nm-West
     Entrance U.S. Waters Strait Of Juan De Fuca.

     Small Craft Advisory from 11 PM this evening to 3 PM PDT
     Saturday for East Entrance U.S. Waters Strait Of Juan De
     Fuca.

&&

In the hours before

Local storm report, Mar 13, 5:17 PM PDT, 5 hours 36 minutes before
Preliminary Local Storm Report
National Weather Service Seattle WA
517 PM PDT Fri Mar 13 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     Snow             Auburn                  47.31N 122.23W
03/13/2026  M4.0 Inch        King               WA   Trained Spotter

            Total over previous 24 hrs.

&&

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 7:06 PM PDTWinter Weather AdvisorySEWKing, Pierce, Snohomish22 hr
Mar 13, 9:29 PM PDTRiver Flood WarningSEWGrays Harbor3 days
Mar 13, 10:46 PM PDTRiver Flood WarningSEWThurston32 hr
Mar 13, 10:50 PM PDTRiver Flood WarningSEWGrays Harbor, Thurston44 hr
Mar 13, 11:58 PM PDTRiver Flood WarningSEWThurston7 hr
Mar 14, 2:27 PM PDTSmall Craft AdvisorySEW6 days

Nearby

River Flood Warnings in Washington, 2026Every river flood warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.